Format

Send to:

Choose Destination
See comment in PubMed Commons below
Exp Oncol. 2005 Sep;27(3):179-85.

Hypercoagulant states in malignant lymphoma.

Author information

  • 1Department of Laboratory Medicine, Mie University School of Medicine, Tsu, Japan. wadahide@clin.medic.mie-u.ac.jp

Abstract

The incidence of severe complications, such as disseminated intravascular coagulation (DIC) in malignant lymphoma, differs between clinical stages and histological types of the disease, but they occur frequently in stage IV or natural killer (NK) cell lymphoma. Patients with stage IV or NK cell lymphoma exhibit abnormal thrombotic and hemostatic states. One of the mechanisms in DIC might involve elevated cytokine expression by lymphoma cells stimulating the expression of tissue factor (TF) in blood cells or surrounding tissue. During chemotherapy for lymphoma, the white blood cell count was significantly reduced at days 1 and 3, but significantly increased at days 7 and 9. At day 7 of chemotherapy, leukocyte TF mRNA levels were significantly increased. Plasma concentrations of granulocyte elastase derived-XDP (GEXDP) levels correlated with D-dimer levels, suggesting that almost all elevated D-dimer is GE-XDP. C-reactive protein (CRP), GE-XDP and D-dimer were significantly elevated in patients with infection, DIC or acute respiratory distress syndrome (ARDS). Analysis of patients with DIC or ARDS revealed that TF mRNA correlated with D-dimer, and GE-XDP correlated with leukocyte count, CRP and D-dimer, suggesting that inflammatory changes due to thrombosis may cause the activation of leukocytes during chemotherapy.

PMID:
16244577
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for MORION LLC
    Loading ...
    Write to the Help Desk